Great blog, very informative. I am 23 years old and just started taking propecia. After reading about the drug in various forums online, I’m pretty scared about the sexual side effects. Many propecia users claim to have an irreversible loss of libido and some even say that have had trouble conceiving. With so many people reporting devastating sexual side effects, why is this drug so freely prescribed by doctors? Am I right in feeling vain for taking this risk? After all, a healthy sex life and eventually the possibility of having children are much more important than a full head of hair. Aren’t they?
1-2% experience side effects of varying degrees from Propecia. As I’ve written many times before, the loudest folks are those with complaints. You’re not going to find a large number of men rushing to web forums to talk about how great their hair medication is working, but the ones that feel cheated will be the first ones to let you know… over and over, often times under multiple usernames. I see it quite a bit in the comments to posts on this very blog (the IP address is an obvious clue).
Also keep in mind that these are unsubstantiated claims you’re referring to, with some being written by people trying to steer you from a proven FDA treatment like Propecia to an unproven “natural” supplement that they just happen to be selling online (with a convenient link right in their Propecia complaint post). There’s a lot of scams out there, and message boards are full of people eager to believe anything from an anonymous person that offers them a glimmer of hope.
As for feeling vain, you want to look and feel your best, and I don’t see why anyone should feel bad about that. Here are some related posts you might want to check out: